Logarithmic corrections to scaling in the two dimensional XY-model

Ralph Kenna, A. C. Irving

Research output: Contribution to journalArticle

43 Citations (Scopus)
14 Downloads (Pure)

Abstract

By expressing thermodynamic functions in terms of the edge and density of Lee-Yang zeroes, we relate the scaling behaviour of the specific heat to that of the zero field magnetic susceptibility in the thermodynamic limit of the XY-model in two dimensions. Assuming that finite-size scaling holds, we show that the conventional Kosterlitz-Thouless scaling predictions for these thermodynamic functions are not mutually compatible unless they are modified by multiplicative logarithmic corrections. We identify these logarithmic corrections analytically in the case of the specific heat and numerically in the case of the susceptibility. The techniques presented here are general and can be used to check the compatibility of scaling behaviour of odd and even thermodynamic functions in other models too.
Original languageEnglish
Pages (from-to)273–278
JournalPhysics Letters B
Volume351
Issue number1-3
DOIs
Publication statusPublished - 25 May 1995

Fingerprint

two dimensional models
scaling
thermodynamics
specific heat
magnetic permeability
compatibility
predictions

Bibliographical note

The full text is also available from: http://de.arxiv.org/abs/hep-lat/9501008
NOTICE: This is the author’s version of a work that was accepted for publication in Physics Letters B. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published Physics Letters B, [351, 1-3, 1995] DOI 10.1016/0370-2693(95)00316-D

© 2015, Elsevier. Licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International http://creativecommons.org/licenses/by-nc-nd/4.0/

Cite this

Logarithmic corrections to scaling in the two dimensional XY-model. / Kenna, Ralph; Irving, A. C.

In: Physics Letters B, Vol. 351, No. 1-3, 25.05.1995, p. 273–278.

Research output: Contribution to journalArticle

Kenna, Ralph ; Irving, A. C. / Logarithmic corrections to scaling in the two dimensional XY-model. In: Physics Letters B. 1995 ; Vol. 351, No. 1-3. pp. 273–278.
@article{66f44062bf01429dae9eb923ccff1ba8,
title = "Logarithmic corrections to scaling in the two dimensional XY-model",
abstract = "By expressing thermodynamic functions in terms of the edge and density of Lee-Yang zeroes, we relate the scaling behaviour of the specific heat to that of the zero field magnetic susceptibility in the thermodynamic limit of the XY-model in two dimensions. Assuming that finite-size scaling holds, we show that the conventional Kosterlitz-Thouless scaling predictions for these thermodynamic functions are not mutually compatible unless they are modified by multiplicative logarithmic corrections. We identify these logarithmic corrections analytically in the case of the specific heat and numerically in the case of the susceptibility. The techniques presented here are general and can be used to check the compatibility of scaling behaviour of odd and even thermodynamic functions in other models too.",
author = "Ralph Kenna and Irving, {A. C.}",
note = "The full text is also available from: http://de.arxiv.org/abs/hep-lat/9501008 NOTICE: This is the author’s version of a work that was accepted for publication in Physics Letters B. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published Physics Letters B, [351, 1-3, 1995] DOI 10.1016/0370-2693(95)00316-D {\circledC} 2015, Elsevier. Licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International http://creativecommons.org/licenses/by-nc-nd/4.0/",
year = "1995",
month = "5",
day = "25",
doi = "10.1016/0370-2693(95)00316-D",
language = "English",
volume = "351",
pages = "273–278",
journal = "Physics Letters, Section B: Nuclear, Elementary Particle and High-Energy Physics",
issn = "0370-2693",
publisher = "Elsevier",
number = "1-3",

}

TY - JOUR

T1 - Logarithmic corrections to scaling in the two dimensional XY-model

AU - Kenna, Ralph

AU - Irving, A. C.

N1 - The full text is also available from: http://de.arxiv.org/abs/hep-lat/9501008 NOTICE: This is the author’s version of a work that was accepted for publication in Physics Letters B. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published Physics Letters B, [351, 1-3, 1995] DOI 10.1016/0370-2693(95)00316-D © 2015, Elsevier. Licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International http://creativecommons.org/licenses/by-nc-nd/4.0/

PY - 1995/5/25

Y1 - 1995/5/25

N2 - By expressing thermodynamic functions in terms of the edge and density of Lee-Yang zeroes, we relate the scaling behaviour of the specific heat to that of the zero field magnetic susceptibility in the thermodynamic limit of the XY-model in two dimensions. Assuming that finite-size scaling holds, we show that the conventional Kosterlitz-Thouless scaling predictions for these thermodynamic functions are not mutually compatible unless they are modified by multiplicative logarithmic corrections. We identify these logarithmic corrections analytically in the case of the specific heat and numerically in the case of the susceptibility. The techniques presented here are general and can be used to check the compatibility of scaling behaviour of odd and even thermodynamic functions in other models too.

AB - By expressing thermodynamic functions in terms of the edge and density of Lee-Yang zeroes, we relate the scaling behaviour of the specific heat to that of the zero field magnetic susceptibility in the thermodynamic limit of the XY-model in two dimensions. Assuming that finite-size scaling holds, we show that the conventional Kosterlitz-Thouless scaling predictions for these thermodynamic functions are not mutually compatible unless they are modified by multiplicative logarithmic corrections. We identify these logarithmic corrections analytically in the case of the specific heat and numerically in the case of the susceptibility. The techniques presented here are general and can be used to check the compatibility of scaling behaviour of odd and even thermodynamic functions in other models too.

U2 - 10.1016/0370-2693(95)00316-D

DO - 10.1016/0370-2693(95)00316-D

M3 - Article

VL - 351

SP - 273

EP - 278

JO - Physics Letters, Section B: Nuclear, Elementary Particle and High-Energy Physics

JF - Physics Letters, Section B: Nuclear, Elementary Particle and High-Energy Physics

SN - 0370-2693

IS - 1-3

ER -